Alert archive / West Virginia / Flash Flood Warnings in 2003

Flash Flood Warning 51, NWS Charleston, WV

July 9, 2003Wayne County, West Virginia

NWS Charleston, WV issued this flash flood warning at Jul 9, 2003, 9:25 PM EDT for Wayne County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2003, 9:25 PM EDT (01:25 UTC)
Expired
Jul 9, 2003, 11:30 PM EDT
In force
2 hr
Issued by
NWS Charleston, WV
Area
Whole counties

County Wayne County, WV

The radar

The Charleston,WV radar (KRLX), 64 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2003-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 907 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2003-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
907 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
912 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 100128
FFWRLX
WVC099-100330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
925 PM EDT WED JUL 9 2003

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WAYNE COUNTY IN WEST VIRGINIA...

* UNTIL 1130 PM EDT...

* AT 920 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY
  OVER NORTHWEST WAYNE COUNTY MOVING SOUTHEAST AT 20 MPH.

* SOME LOCATIONS IN THE WARNING AREA INCLUDE BEECH FORK STATE PARK...
  EAST LYNN LAKE AND WAYNE.

HEAVY RAINS ACROSS NORTHEAST KENTUCKY ARE MOVING SOUTHEAST AND WILL 
MOVE INTO WAYNE COUNTY OVER THE NEXT HOUR.  RAINFALL RATES IN EXCESS 
OF AN INCH PER HOUR ARE EXPECTED OVER ALREADY SATURATED GROUNDS.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK 
HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED 
ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT 
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT HIGH WATER...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO
SO SAFELY.

$$

HC
1 follow-up statement
000 
WGUS71 KRLX 100325
FFSRLX
WVC099-100345-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1125 PM EDT WED JUL 9 2003

...THE FLASH FLOOD WARNING FOR WAYNE COUNTY HAS BEEN ALLOWED TO
EXPIRE...

NATIONAL WEATHER SERVICE RADAR INDICATED THE RAINFALL WAS ENDING
ACROSS THE WARNED AREA...AND THE FLOOD THREAT WAS DIMINISHING. SOME
MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF SERIOUS FLOODING IS
ENDING. THUS...THE FLASH FLOOD WARNING IS BEING ALLOWED TO EXPIRE.

AT 1125 PM EDT...THE PUBLIC REPORTED FLOODING IN THE TOWN OF EAST 
LYNN AND ALONG TOMS CREEK NEAR WAYNE.  ALSO...A HOUSE WAS MOVED OFF 
ITS FOUNDATION ALONG WATCH CREEK.

A FLOOD WATCH REMAINS IN EFFECT THROUGH 4:30 AM EDT THURSDAY.  WHILE 
THIS AREA OF RAIN HAS DIMINISHED...MORE SHOWERS MAY DEVELOP TOWARD 
MORNING...WHICH COULD CAUSE MORE FLOODING PROBLEMS...THUS THE WATCH 
REMAINS IN EFFECT.

--CALL TO ACTION-- STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE
LATEST SEVERE WEATHER INFORMATION.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

$$

SEYMOUR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 8:15 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 9, 8:15 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT WED JUL 9 2003

*******************************************************************
815 PM EDT WED JUL 9 2003

OVERNIGHT...
UPDATE TO EXPAND FLOOD WATCH AND INCLUDE ALL OF THE CWA UNTIL 430 AM
THURSDAY MORNING.  WIDELY SCATTERED THUNDERSTORMS THIS EVENING HAVE
PUT OUT 2 TO 3 INCHES OF RAIN IN AN HOUR IN A FEW SPOTS.  EXPECT
ORGANIZED CLUSTER OF THUNDERSTORMS TO ROLL ACROSS OVERNIGHT...
ENHANCING THE FLOOD POTENTIAL... ESPECIALLY ACROSS THE CENTRAL AND
SOUTH.

.RLX...
WV...FLOOD WATCH FOR TONIGHT FOR ZONES WVZ005>011...WVZ013>020...
WVZ024>040...WVZ046>047.

VA...FLOOD WATCH FOR TONIGHT FOR ZONES VAZ003>004.

KY...FLOOD WATCH FOR TONIGHT FOR ZONES KYZ101>103...KYZ105.

OH...FLOOD WATCH FOR TONIGHT FOR ZONES OHZ066>067...OHZ075>076...
OHZ083>087.

*******************************************************************
520 PM EDT WED JUL 9 2003

UPDATED FOR SEVERE THUNDERSTORM WATCH # 701 FOR FAR WESTERN PORTIONS
OF CWA UNTIL 10 PM THIS EVENING.

.END/JMV
*******************************************************************
235 PM EDT WED JUL 9 2003

.TONIGHT AND THURSDAY...
SEVERE THUNDERSTORM WATCH CANCELLED AS STRONGEST THUNDERSTORMS HAVE
PUSHED INTO THE EASTERN MOUNTAINS OF WEST VIRGINIA.  STILL EXPECT
MORE THUNDERSTORMS TO PUSH INTO THE REGION LATER THIS
AFTERNOON/EVENING.  FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM FOR
THE NORTHERN HALF OF THE CWA.

TO RECAP...AFTERNOON LINE FORMED ACROSS NORTHEASTERN KENTUCKY THIS
AFTERNOON WITH MORE THUNDERSTORMS QUICKLY FORMING NORTHWARD ON THE
SAME LINE.  THESE STORMS PROPAGATED EASTWARD BRINGING SOME TREES
DOWN ALONG THE WAY.  WIND WAS THE MAIN THREAT.  HAIL HAD ALSO BEEN
REPORTED IN SOME OF THESE STORMS.  ATMOSPHERE WILL REMAIN FAVORABLE
FOR TRAINING THUNDERSTORMS THIS AFTERNOON AND EVENING.  WILL KEEP
FLOOD WATCH GOING.  WILL NEED TO FURTHER INVESTIGATE FOR STRETCHING
FURTHER SOUTHWARD OR INTO THE EARLY MORNING HOURS.

.THURSDAY NIGHT THROUGH SATURDAY NIGHT...
COLD FRONT TO PUSH THROUGH CWA THURSDAY NIGHT BRINGING SHOWERS AND
THUNDERSTORMS TO AREA.  MODELS IN GOOD AGREEMENT WITH TIMING AND
LOCATION OF FRONT...PLACING IT ALONG OHIO RIVER AT 06Z FRI AND ON
MTNS AT 12Z.  CONTINUING CURRENT FORECAST OF LIKELY POPS EVERYWHERE
DECREASING HOURLY POP IN GRIDS FROM WEST TO EAST OVERNIGHT.  WILL
CARRY LOW CHANCE EARLY FRIDAY EAST OF CRW-CKB LINE AND THEN HIGH
PRESSURE BUILDS IN BRINGING COOLER AND DRIER AIRMASS.  NIL POPS
REMAINDER OF PERIOD AS HIGH PRESSURE DOMINATES.  LOWERED FRIDAY
NIGHT TEMPS A COUPLE OF DEGREES WITH LIGHT WINDS AND HIGH PRESSURE
OVERHEAD...EXPECT PRETTY GOOD RADIATIONAL COOLING.

.SUNDAY THROUGH WEDNESDAY...
LONGWAVE TROF WILL MOVE SLOWLY EAST INTO THE AREA EARLY IN THE
PERIOD AND THEN WEAKEN.  HOWEVER...REGION WILL REMAIN BETWEEN UPPER
LEVEL RIDGES.  AS A RESULT...FEEL THERE WILL BE AFTERNOON AND
EVENING SHOWERS/THUNDERSTORMS EACH DAY.

.RLX...
WV...FLOOD WATCH UNTIL 10 PM FOR ZONES WVZ008>011...WVZ016>020...
WVZ028>032...WVZ038>040...WVZ046>047.

VA...NONE.
KY...NONE.

OH...FLOOD WATCH UNTIL 10 PM FOR ZONES OHZ066>067...OHZ075>076...
OHZ084>085.

KF/HC/JSH

*******************************************************************
1145 AM EDT WED JUL 9 2003

...UPDATE TO ADD WATCH TO EASTERN CWA UNTIL 6 PM EDT...
...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT FOR SOUTHEASTERN
OHIO AND NORTHERN WEST VIRGINIA...

.RLX...
WV...FLOOD WATCH UNTIL 10 PM FOR ZONES WVZ008>011...WVZ016>020...
WVZ028>032...WVZ038>040...WVZ046>047.

SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT FOR
WVZ015...WVZ024>028...WVZ030>040...WVZ046>047.

VA...SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT VAZ003>004.

KY...NONE.

OH...FLOOD WATCH UNTIL 10 PM FOR ZONES OHZ066>067...OHZ075>076...
OHZ084>085.

.END/ KF
*******************************************************************
1020 AM EDT WED JUL 9 2003

...MORNING UPDATE DISCUSSION...
NO UPDATE ANTICIPATED THIS MORNING.  A FEW SHOWERS REMAIN ACROSS THE
EASTERN MOUNTAINS OF WEST VIRGINIA.  ANTICIPATING REDEVELOPMENT THIS
AFTERNOON.  FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM EDT FOR
NORTHERN WEST VIRGINIA AND PORTIONS OF SOUTHEASTERN OHIO.

.END/ KF
*******************************************************************
408 AM EDT WED JUL 9 2003

THRU THURSDAY

MUCH LIKE PREVIOUS MID SHIFTS TSTMS ACROSS IL/IND ARE MOVING E.
PRESENT SQ LINE OVER AFOREMENTIONED AREA PROGRESSING INTO AREA OF
GOOD INFLOW AND RICH LOW LEVEL MSTR.  ISALLOBARIC WINDS FIELD ALSO
SUPPORT LINE MAINTAINING STRENGTH AS IT HEADS FOR OH RVR.  TODAY
XPCT STRATUS FRACTUS TO FORM AROUND DAYBREAK LIKE PAST DAYS...WITH
IT LINGERING TO 17Z...ESP IN MTNS.  CLDFRNT HANGS UP ALNG I-70 ALTHO
WITH A LOT OF CLDS FORECAST INSTABILITY NOT THAT IMPRESSIVE WITH
LI/S NR -3C AND SBCAPES AT 1.0 KJ/KG...MAIN THREAT IS TRAINING
STORMS AS WK WRLY WNDS EXIST N OF CLDFRNT...NRN AREA HIT PRETTY HARD
WITH 3HR FFG NOW DWN TO 1.3 INCHES.  SO HOISTED A NEW FFA WHICH
COVERS AREA FORMER DID WITH ADDITION OF NICHOLAS AND CLAY.

TNGT...A BRIEF REPRIEVE AS TSTMS WANE AS WEAK RIDGING OCCURS IN
H7-H5 LAYER FM UPSTREAM DIGGING TROF.  FOR THURSDAY THINGS
REGENERATE AS FRNT NEARS.  DECENT WARM AIR ADVECTION OUT AHEAD WITH
NEARLY A FULL LATITUDE TROF ACCOMPANYING IT.  HIT POPS HARD THUR AS
THINGS COME TOGETHER IN THE AFTN FOR A GOOD AREAL COVERAGE RAIN
EVENT.  FUTURE SHIFTS WILL HAVE TO CONSIDER ON EXTENSION OF FFA INTO
THUR PERIOD...ALTHO WITH MORE OF A GRADIENT...TRAINING LESS OF A
CONCERN.

FOR TEMPS FWC RUNNING A TAD HIGH AND MAV A TOUCH LOW...SO PLAYED THE
MIDDLE ROAD AGAIN FOR TDY AND THE CONSENSUS FOR PDS 2 AND 3.

GRADUALLY DIMINISH POPS WITH LOSS OF HEATING AND WEST TO EAST
PROGRESSION OF SHOWERS AND THUNDERSTORMS OUT AHEAD OF FRONT.  SOME
HINT MAIN SURFACE COLD FRONT DOES NOT CROSS AREA UNTIL AFTER 12Z
FRIDAY...BUT PASSAGE SHOULD BE QUICK ENOUGH TO GENERATE LEE
TROUGHING FRIDAY WHILE TAKING OUT MOST OF DEEP LEVEL MOISTURE BY OR
SHORTLY AFTER 12Z.  PE TO POPS TOOL FROM ETA AND META REFLECT THIS
WITH WEAK HINT OF POP RIDGE WITH ACTUAL FRONT TO WEST FRIDAY MORNING.

REST OF PACKAGE BASICALLY A CLOUD/TEMPERATURE FORECAST.  WILL LIKELY
SEE CU FIELD DEVELOP BY FRIDAY AFTERNOON ASSISTED BY UPSLOPE
WESTERLY FLOW.

SEE NO MOISTURE...INSTABILITY OR FORCING MECHANISM FOR THUNDERSTORMS
SATURDAY SO REMOVED.  FORCING IS WEAK SUNDAY AS IS INSTABILITY AND
MOISTURE THOUGH INSTABILITY IS A BIT BETTER THAN FOR SATURDAY.  LEFT
CHANCE TO SLIGHT CHANCE POPS IN MUCH OF THE AREA.  FINALLY...KEPT
THE SLIGHT CHANCE FOR THE MOUNTAINS MONDAY AND DRY TUESDAY FOR NOW.

NUMBERS LOOKED REASONABLE...EDGED HIGHS FRIDAY DOWN TOWARD NEW MAV
WITH DECENT AMOUNT OF CLOUDS EXPECTED ON WESTERLY FLOW AND LOW LEVEL
MOISTURE.

29/TRM
*******************************************************************
1259 AM EDT WED JUL 9 2003

UPDATED TO REMOVE SVR WATCH.  MENTIONED RAIN MAY BE HEAVY WHERE
FLOOD WATCH IN EFFECT NORTHERN COUNTIES.

TRM
*******************************************************************
Hazardous weather outlook, Jul 9, 2:59 PM EDT, 6 hours 26 minutes before
KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011-
013>020-024>040-046-047-092252-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON WV
259 PM EDT WED JUL 9 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
OHIO...NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST
VIRGINIA.

.DAY ONE...

A FRONT WILL BE POISED OVER CENTRAL OHIO WESTWARD TO CENTRAL TO
NORTHERN ILLINOIS TODAY AND TONIGHT...SOUTH OF THIS FEATURE A RICH
ATMOSPHERE OF LOW LEVEL MOISTURE EXISTS. ALSO UPPER LEVEL WINDS WILL
REMAIN CONDUCIVE TO FAIRLY SLOW MOVING STORMS.  STORMS MAY TRAIN
ACROSS ALREADY SATURATED GROUNDS FROM PREVIOUS RAINFALL. HOURLY
RAINFALL RATES OF ONE TO ONE AND A HALF INCHES IS ENOUGH TO BRING
ALREADY HIGH RUNNING STREAMS AND CREEKS OUT OF THEIR BANKS.

* FLOOD WATCH UNTIL 10 PM EDT...SEE WGUS61 KRLX - FFARLX FOR DETAILS*

.DAYS TWO THROUGH SEVEN...

AS A FRONT APPROACHES FROM THE WEST AND GIVEN DAYTIME HEATING AND
RICH LOW LEVEL MOISTURE...THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS FROM TYLER COUNTY SOUTH TO CABELL COUNTY AND POINTS
WEST THURSDAY. THE PRIMARY THREAT WILL BE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KF

In the hours before

Special weather statement, Jul 9, 6:02 PM EDT, 3 hours 23 minutes before
WVZ005-013>015-026-092300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
602 PM EDT WED JUL 9 2003

AT 6 PM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM WEST OF
HUNTINGTON IN WAYNE COUNTY EASTWARD THROUGH CROSS LANES IN KANAWHA
COUNTY.  THE LINE WILL DROP SOUTHEASTWARD AT 20 TO 25 MPH.  EXPECT
STRONG GUSTY WINDS...SMALL HAIL AND TORRENTIAL DOWNPOURS. AN
ISOLATED STORM ALONG THIS LINE MAY BECOME SEVERE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jul 9, 6:44 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
0644 PM EDT WED JUL 09 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0550 PM    1 N CULLODEN              WV   0.75 IN HAIL
07/09/03   CABELL

HC
Special weather statement, Jul 9, 7:15 PM EDT, 2 hours 10 minutes before
WVZ013-025-026-034>036-100015-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
715 PM EDT WED JUL 9 2003

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 7:15 PM...A CLUSTER OF THUNDERSTORMS WAS DROPPING SOUTHEAST AT
ABOUT 20 MPH...ACROSS LINCOLN AND BOONE COUNTIES.  THIS COMPLEX IS
CAPABLE OF PRODUCING SMALL HAIL AND RAINFALL RATES IN EXCESS OF 1.5
INCHES PER HOUR.  NUISANCE FLOODING AND POOR DRAINAGE PROBLEMS COULD
DEVELOP.  WIND GUSTS IN EXCESS OF 45 MPH WILL BE POSSIBLE ACROSS
RALEIGH COUNTY AS THE EASTERN EDGE OF THE COMPLEX IS BEGINNING TO
BOW.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

HC
Special weather statement, Jul 9, 9:05 PM EDT, 20 minutes before
KYZ101-OHZ087-100200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
905 PM EDT WED JUL 9 2003

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 8:55 PM...A CLUSTER OF STRONG THUNDERSTORMS WAS MOVING ACROSS
SOUTH SHORE IN NORTHERN GREENUP COUNTY KENTUCKY.  THIS CLUSTER IS
EXPECTED TO MOVE INTO LAWRENCE COUNTY OHIO BY 9:15 PM.  LOCATIONS TO
BE AFFECTED INCLUDE IRONTON...ETNA AND CENTER STATION.  STRONG WIND
GUSTS BETWEEN 35 MPH AND 45 MPH ARE POSSIBLE...IN ADDITION TO SMALL
HAIL AND VERY HEAVY RAINS.  RAINFALL RATES COULD APPROACH OR EXCEED
2 INCHES PER HOUR.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Local storm report, Jul 9, 9:17 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
0917 PM EDT WED JUL 09 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    RANGER                    WV   FLASH FLOOD
07/09/03   LINCOLN                        WATER IN HOMES ALONG LICK
                                          FORK ROAD IN RANGER.

HC
Local storm report, Jul 9, 9:19 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
0919 PM EDT WED JUL 09 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    5 S WEST HAMLIN           WV   FLASH FLOOD
07/09/03   LINCOLN                        WATER OVER THE ROAD ON
                                          FOUR MILE ROAD IN
                                          BRANCHLAND.

HC

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 9:53 PM EDTFlash Flood WarningRLXLincoln3 hr
Jul 10, 4:35 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne25 min
Jul 10, 4:58 PM EDTSevere Thunderstorm WarningRLXCabell, Lincoln, Mason, Putnam, Wayne32 min
Jul 10, 5:15 PM EDTSevere Thunderstorm WarningRLXBoone, Jackson, Kanawha30 min
Jul 10, 5:44 PM EDTSevere Thunderstorm WarningRLXBoone, Kanawha, Roane31 min
Jul 10, 6:12 PM EDTSevere Thunderstorm WarningRLXClay33 min
Jul 10, 6:33 PM EDTSevere Thunderstorm WarningRLXBraxton, Nicholas27 min

Nearby

Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.